Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 90, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2000, 8:25 AM CDT for Glasscock County, Reagan County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 8:25 AM CDT (13:25 UTC)
- Expired
- May 19, 2000, 9:15 AM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:35 AM CDT | Hail 1.5 | St Lawrence, TX | |
| May 19, 8:40 AM CDT | Hail 0.88 | St Lawrence, TX | Multicell cluster with one well-organized cell. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS54 KMAF 191325
SVRMAF
TXC173-383-191415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
825 AM CDT FRI MAY 19 2000
THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GLASSCOCK COUNTY IN TEXAS
NORTHERN REAGAN COUNTY IN TEXAS
* UNTIL 915 AM CDT
* AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BIGBY CORNER...MOVING
EAST AT 30 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
NORTH REAGAN FIRE STATION...ST. LAWRENCE AND BIGBY CORNER.
HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE
EXPECTED IN THE WARNED AREA.
LAT...LON 3150 10178 3149 10141 3186 10142 3180 10177
3166 10177What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:24 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 19, 5:24 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...ADDED NPW TO WATCH/WARNING SECTION... NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 524 AM CDT FRI MAY 19 2000 PRESSURE RISES OF A HALF TO 1 1/2MB PER HOUR PUSHING COLD FRONT ACROSS PRESIDIO COUNTY AND THROUGH BIG BEND AT 07Z/19...WITH BOUNDARY NEARLY STALLED NEAR K6R6. SATELLITE IMAGERY INDICATING SHORTWAVE OVER NORTHEAST ARIZONA TRANSLATING SLOWLY SOUTHEAST. INCREASE IN ISENTROPIC UPGLIDE APPARENT ON SATELLITE IMAGERY OVER SOUTHEAST CWA WHERE LOW CLOUDS DEVELOPING AND PRECIPITATION TRYING TO DEVELOP. DECENT UPGLIDE AT 305...310...AND 315K PROGGED TO CONTINUE ON ONE OR MORE OF THESE SURFACES INTO SATURDAY. COPIOUS MOISTURE JUST TO THE SOUTH OF THE FRONTAL BOUNDARY WILL BE DRAWN BACK OVER COOLER AIRMASS AS SHORTWAVE APPROACHES. WILL INCLUDE POPS ACROSS MOST OF CWA AS UPGLIDE AND LIFT ASSOCIATED WITH SHORTWAVE SHOULD BE ENOUGH TO PRODUCE PRECIPITATION MOST AREAS. LOW LEVEL MOISTURE ABOVE MOST MODEL PROJECTIONS ALONG MOUNTAINS...SO WILL ALSO ADD CHANCE THERE FOR TODAY. FURTHER SOUTH...MODELS HINTING AT MCS DEVELOPING OVER PORTIONS OF TEXAS AND NORTHERN MEXICO. ALTHOUGH UPPER FLOW IS NOT EXACTLY DIFFLUENT...WEAK SHORTWAVE...LIFT IN RRQ OF EXITING 250 MB JET...AND AROUND 30 KT LOW LEVEL JET INFLOW MAY BE ENOUGH FOR THIS TO COME ABOUT. THINK BIG BEND AREA WILL BE ON WESTERN FRINGE OF ANY SUCH INITIATION AND WILL INCLUDE SLIGHT CHANCE THERE THIS EVENING... WHILE TERRELL COUNTY IS PROBABLY GOING TO BE ON NORTHERN FRINGE SO WILL DEAL THE SAME THERE. WILL LEAVE SLIGHT CHANCE OF SHRA/TSRA SATURDAY MOST LOCATIONS AS SOUTHEAST FLOW KEEPS MOISTURE OVER AREA AND NEXT WEAK SHORTWAVE PASSES. EXPECTED CLOUD COVER AND LOW LEVEL EAST FLOW SHOULD KEEP TEMPERATURES DOWN MOST LOCATIONS AND WILL DROP MOST AREAS A CAT OR TWO...SOME A LITTLE BIT MORE. WILL USE COMPROMISE OF FWC/FAN TEMPERATURES FOR REST OF SHORT TERM. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 73/59/80/62 3222 LSA 74/54/83/58 2222 E41 76/62/81/64 3222 6R6 80/65/82/65 5322 MRF 83/51/84/53 2111 CNM 80/58/89/60 1211 .MAF... TX...HIGH WIND WARNING FOR GUADALUPE MOUNTAINS OF WEST TEXAS UNTIL 16Z/19...TXZ258. NM...NONE. AKL
In the hours before
Special weather statement, May 19, 5:12 AM CDT, 3 hours 13 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 AM CDT FRI MAY 19 2000 WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND SOUTHWEST TEXAS TODAY AND TONIGHT. LOW LEVEL MOISTURE HAS RETURNED TO THE AREA IN WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA THURSDAY. THIS COMBINED WITH APPROACHING UPPER LEVEL ENERGY FROM THE WEST AND AIR LIFTING UP OVER THE FRONTAL BOUNDARY WILL FAVOR THE FORMATION OF THUNDERSTORMS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IN THE MORE MOIST AIR SOUTH AND EAST OF A LINE FROM COLORADO CITY...TO ODESSA...TO NEAR FORT STOCKTON. THE MAIN SEVERE WEATHER THREAT WILL BE VERY HEAVY RAIN...GUSTY WINDS...AND LARGE HAIL. STAY TUNED FOR LATER UPDATES. SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:56 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 19, 10:22 AM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 38 min |
| May 19, 11:48 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 42 min |
| May 19, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 25 min |
| May 19, 12:38 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 37 min |
| May 19, 12:43 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 19, 1:16 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 29 min |
| May 19, 2:06 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.